Alert archive / Ohio / Frost Advisories in 2013
Frost Advisory 7, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at Oct 21, 2013, 3:48 PM EDT for 15 counties in Ohio. It took effect at Oct 22, 2013, 1:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2013, 3:48 PM EDT (19:48 UTC)
- In effect from
- Oct 22, 2013, 1:00 AM EDT
- Expired
- Oct 22, 2013, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
Counties Ashland County, OH, Crawford County, OH, Erie County, OH, Hancock County, OH, Huron County, OH, Knox County, OH, Lucas County, OH, Marion County, OH, Morrow County, OH, Ottawa County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 103 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
774 WWUS71 KCLE 211948 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 348 PM EDT MON OCT 21 2013 OHZ003-006>009-017>019-027>030-036-037-047-220400- /O.NEW.KCLE.FR.Y.0007.131022T0500Z-131022T1300Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK... UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...MARION... MOUNT GILEAD...MOUNT VERNON 348 PM EDT MON OCT 21 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM TUESDAY FOR MUCH OF NORTHWEST AND NORTH CENTRAL OHIO. * TEMPERATURES...WILL DROP INTO THE MID 30S. * TIMING...FROST WILL FORM BETWEEN 1 AM AND DAYBREAK. * IMPACTS...FROST IS MOST LIKELY IN AREAS WHERE THE WIND BECOMES LIGHT. TAKE ACTION TO PROTECT TENDER PLANTS AND CROPS THAT HAVE YET TO BE HARVESTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
2 follow-up statements
904 WWUS71 KCLE 220156 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 956 PM EDT MON OCT 21 2013 OHZ003-006>009-017>019-027>030-036-037-047-221000- /O.CON.KCLE.FR.Y.0007.131022T0500Z-131022T1300Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK... UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...MARION... MOUNT GILEAD...MOUNT VERNON 956 PM EDT MON OCT 21 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY... * TEMPERATURES...WILL DROP INTO THE MID 30S. * TIMING...FROST WILL FORM BETWEEN 1 AM AND DAYBREAK. * IMPACTS...FROST IS MOST LIKELY IN AREAS WHERE THE WIND BECOMES LIGHT. TAKE ACTION TO PROTECT TENDER PLANTS AND CROPS THAT HAVE YET TO BE HARVESTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
852 WWUS71 KCLE 220811 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 411 AM EDT TUE OCT 22 2013 OHZ003-006>009-017>019-027>030-036-037-047-221300- /O.CON.KCLE.FR.Y.0007.000000T0000Z-131022T1300Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK... UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...MARION... MOUNT GILEAD...MOUNT VERNON 411 AM EDT TUE OCT 22 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...WILL DROP INTO THE MID 30S. * TIMING...FROST WILL CONTINUE TO DEVELOP THROUGH DAYBREAK. * IMPACTS...FROST IS DAMAGING TO TENDER PLANTS AND CROPS THAT HAVE YET TO BE HARVESTED OR PLACED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ LOMBARDY
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Oct 21, 3:40 PM EDT, 8 minutes earlier.
Area forecast discussion, Oct 21, 3:40 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
340 PM EDT MON OCT 21 2013
.SYNOPSIS...
A COLD FRONT OVER NORTHERN OHIO AND LAKE ERIE WILL MOVE EAST OF
THE AREA LATE TONIGHT. LOW PRESSURE FROM THE NORTHERN PLAINS WILL
SLIDE ACROSS THE OHIO VALLEY TUESDAY NIGHT. A STRONG NORTHWEST
FLOW WILL CONTINUE THROUGH THE END OF THE WEEK. LAKE EFFECT RAIN
AND SNOW WILL BECOME PROLONGED OFF LAKE ERIE. HIGH PRESSURE WILL
BUILD EAST ACROSS THE OHIO VALLEY BY SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SHOWERS IN THE VICINITY OF THE FRONT SHOULD BLOSSOM THIS EVENING
ACROSS NE OH/NW PA AS A NICE JET MOVES UP THE EAST SIDE OF THE
TROUGH AND THE MAIN SHORT WAVE CROSSES THE AREA. WILL ALLOW FOR A
FEW SHOWERS DURING THE EARLY EVENING ACROSS NW OHIO SINCE A FAIR
AMOUNT OF THE NEW ACTIVITY WILL LIKELY DEVELOP ON THE COLD SIDE OF
THE FRONT. FROM ABOUT 9 PM ON THERE SHOULD BE ENOUGH DEPTH TO THE
CLOUDS AND ENOUGH UPWARD MOTION FOR A CHANCE OF THUNDER. THERE COULD
BE ENHANCED UPWARD MOTION ALONG THE EAST LAKESHORE AS THE WIND
CONVERGES WITH THE FRONTAL PASSAGE...ALSO INCREASING THE CHANCES FOR
THUNDER.
THERE WILL BE AT LEAST PARTIAL CLEARING ACROSS NORTHWEST AND NORTH
CENTRAL OHIO LATER TONIGHT. IF THE WIND WERE TO BECOME LIGHT AND
SKIES WERE TO CLEAR THERE WOULD BE A FREEZE. A FEW LINGERING
CLOUDS AND A BREEZE SHOULD KEEP TEMPS IN THE MID 30S. NOT THE
CLASSIC CONDITIONS FOR A FROST BUT GIVEN THE DEWPOINTS DROPPING
INTO THE 20S BY DAYBREAK WILL GO WITH A FROST ADVISORY AS A HEDGE
SINCE AREAS THAT DO SEE A LIGHTER WIND BY DAYBREAK WILL SEE SOME
FROST.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE LAKE EFFECT SHOULD TAPER OFF ON TUESDAY WITH SLIGHT RIDGING
AND THE FLOW BACKING TOWARD THE SOUTHWEST.
A STRONG SHORT WAVE IS PROGGED TO DROP ACROSS THE UPPER
MISSISSIPPI VALLEY TUESDAY AND CROSS THE OHIO VALLEY TUESDAY
NIGHT. THE MODELS DEVELOP A WEAK SURFACE LOW PRESSURE SYSTEM
ASSOCIATED WITH THE SHORT WAVE. MOST OF THE MODELS HAVE BEEN
CONSISTENT WITH THIS FEATURE AND IT IS INTERESTING BECAUSE IT
ALLOWS A SEPARATE CIRCULATION TO DEVELOP AND COULD ENABLE THE
SURFACE LOW TO BETTER TAP THE COLD AIR TO THE NORTH AND ALOFT. MY
GUESS IS THE BOUNDARY LAYER REMAINS JUST WARM ENOUGH (+3C TO +4C)
FOR A MIX OF RAIN AND SNOW AND PROBABLY NO ACCUMULATION BUT IT
COULD CHANGE TO ALL SNOW TOWARD DAYBREAK FOR A COATING OF WET
SNOW IN THE HILLS OF NORTH CENTRAL OHIO AND A FEW SPOTS IN
NORTHWEST OHIO. MEANWHILE THE FLOW ON LAKE ERIE WILL VEER FROM
SOUTHWEST TO NORTHWEST AS THE WAVE GOES BY. THERE COULD BE ENOUGH
SHEAR FOR A WHILE THAT THE PRECIP REMAINS LIGHT BUT A DECENT BAND
OF RAIN AND SNOW WILL PROBABLY COME ONSHORE AND IT IS COLD ENOUGH
ALOFT FOR THUNDER. AGAIN...A CHANGE TO ALL SNOW IS POSSIBLE IN THE
HIGHER HILLS OF EXTREME NE OH/NW PA. WILL MENTION A SMALL
ACCUMULATION INLAND NW PA...UP TO AN INCH.
YET ANOTHER NICE SHORTWAVE DROPS THROUGH THE LONG WAVE TROUGH LATER
WEDNESDAY NIGHT INTO THURSDAY. NOT SURE THERE WILL BE MUCH THREAT OF
SYNOPTIC PRECIP AS THE BAROCLINIC ZONE WILL BE PRETTY FAR SOUTH BY
THAT TIME BUT WILL KEEP A SMALL CHANCE OF RAIN AND SNOW IN THE
FORECAST EXCEPT ACROSS THE SNOWBELT WHERE THE WEST FLOW WILL KEEP
THE LAKE EFFECT PRECIP GOING. IT WILL PROBABLY BE COLD ENOUGH FOR
ALL SNOW IN THE HILLS OF EXTREME NE OH/NW PA BY THURSDAY MORNING BUT
WILL JUST CALL IT RAIN AND SNOW FOR NOW.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
LONG TERM BEGINS ON THURSDAY AND CONTINUES TO BE DOMINATED BY UPPER
LOW/TROUGH OVER THE GREAT LAKES WITH IMPULSES DROPPING SOUTHEAST
ACROSS THE WESTERN LAKES INTO THE OHIO VALLEY THROUGH AT LEAST
SATURDAY. MODELS SHOW THE UPPER TROUGH RELAXES A BIT SUNDAY WITH
HEIGHTS RISING HOWEVER MANUAL PROGS...GOING ALONG WITH THE ECMWF
SHOW A COLD FRONT MOVING THROUGH WITH STILL MORE OF AN UPPER TROUGH
OVER THE LAKES VS THE GFS. ON BALANCE THIS WILL BE A UNSETTLED
PERIOD WITH RAIN AND SNOW SHOWERS ACROSS THE AREA...BUT HIGHEST POPS
BY FAR WILL BE THE LAKE EFFECT COUNTIES.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
COLD FRONT APPROACHING NWRN OHIO ALTHOUGH STILL A COUPLE COUNTIES
AWAY IN MI AND INDIANA ON A ROUGH LINE FROM KFNT TO KGUS. WEAK
RADAR RETURN ALONG THE LINE WITH ONLY LIGHT RAIN SHOWERS ALONG THE
FRONT. BROUGHT THE FRONT INTO KTOL ABOUT 20Z REACHING KCLE ABOUT
00Z AND KERI ABOUT 03-04Z. EXPECTING CONDITIONS TO DROP TO MVFR
CIGS BEHIND THE FRONT WITH A POSSIBLE MVFR VISIBILITY IN THE LIGHT
PRECIP LASTING A FEW HOURS. MVFR WILL HANG ON FOR THE BALANCE OF
THE NIGHT MOST PLACES EAST WITH LAKE EFFECT SHOWERS AND MVFR CIGS
CONTINUING INTO ERIE INTO TUESDAY MORNING.
OUTLOOK...NON VFR MAY LINGER AT ERI TUESDAY AFTERNOON INTO EVENING.
NON-VFR RETURNING WEDNESDAY IN RAIN/SNOW SHOWERS THEN LINGERING
INTO FRIDAY.
&&
.MARINE...
COLD FRONT MOVING ACROSS THE LAKE THIS AFTERNOON AND EVENING.
MODERATE SSWLY FLOW AHEAD OF THE BOUNDARY OVER THE LAKE THIS
AFTERNOON WITH WINDS TURNING WEST BEHIND THE FRONT. WILL CONTINUE
WITH THE SMALL CRAFT ADVISORY ACROSS THE ENTIRE LAKE THROUGH TONIGHT
AND INTO TUESDAY EVENING. WAVES SHOULD THEN BEGIN TO DROP OFF WEST
BUT WILL LIKELY REMAIN NEAR OR ABOVE SMALL CRAFT CRITERIA THROUGH
WEDNESDAY CENTRAL AND EAST AS WINDS TURN MORE NORTH-NORTHWEST BEHIND
ANOTHER TROUGH TUESDAY NIGHT. A WEST TO NORTHWEST FLOW WILL CONTINUE
THROUGH THE BALANCE OF THE FORECAST AS HIGH PRESSURE BUILDS INTO THE
CENTRAL PLAINS MID TO LATE WEEK WHILE LOW PRESSURE REMAINS TO THE
NORTHEAST.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FROST ADVISORY FROM 1 AM TUESDAY TO 9 AM EDT THURSDAY FOR
OHZ003-006>009-017>019-027>030-036-037-047.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR LEZ145>149.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT TUESDAY FOR LEZ142>144.
&&
SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...TK
AVIATION...TK
MARINE...TKHazardous weather outlook, Oct 21, 5:25 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 525 AM EDT MON OCT 21 2013 OHZ003-006>013-017>023-027>033-036>038-047-089-PAZ001-220930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE- 525 AM EDT MON OCT 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. COLDER AIR WILL DRIFT INTO THE AREA. ALL INLAND LOCATIONS HAVE A GOOD CHANCE TO SEEING FREEZING TEMPERATURES BOTH TUESDAY AND WEDNESDAY NIGHTS. ANY REMAINING TENDER VEGETATION COULD BE DAMAGED FROM THE COLD TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-220930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 525 AM EDT MON OCT 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ014-PAZ002-003-220930- ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- 525 AM EDT MON OCT 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE FIRST ACCUMULATING SNOW MAY OCCUR TUESDAY NIGHT INTO THURSDAY MORNING. ANY SNOW ACCUMULATION SHOULD BE CONFINED TO THE GRASSY AREAS IN THE HIGHER ELEVATIONS OF NORTHEASTERN OHIO AND NORTHWEST PENNSYLVANIA. STAY TUNED OVER THE NEXT COUPLE DAYS. A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. COLDER AIR WILL DRIFT INTO THE AREA BEHIND THE FRONT. ALL INLAND LOCATIONS HAVE A GOOD CHANCE TO SEEING FREEZING TEMPERATURES BOTH TUESDAY AND WEDNESDAY NIGHTS. TENDER VEGETATION COULD BE DAMAGE FROM THE COLD TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.